Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the distribution singular values of Toeplitz matrices

Author: Milutin R. Dostanic
Journal: Proc. Amer. Math. Soc. 130 (2002), 1755-1764
MSC (2000): Primary 47B10, 47B35
Published electronically: October 24, 2001
MathSciNet review: 1887023
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a second order formula concerning distribution of singular values of Toeplitz matrices in some cases when conditions of the H. Widom Theorem are not satisfied.

References [Enhancements On Off] (What's this?)

  • 1. E. L. Basor, Trace formulas for Toeplitz matrices with piecewise continuous symbols, J. Math. Anal. Appl. 120 (1986), no. 1, 25–38. MR 861905,
  • 2. Albrecht Böttcher and Bernd Silbermann, Invertibility and asymptotics of Toeplitz matrices, Mathematical Research, vol. 17, Akademie-Verlag, Berlin, 1983. MR 734173
  • 3. I. C. Gohberg and M. G. Kreĭn, Introduction to the theory of linear nonselfadjoint operators, Translated from the Russian by A. Feinstein. Translations of Mathematical Monographs, Vol. 18, American Mathematical Society, Providence, R.I., 1969. MR 0246142
  • 4. L.M. Libkind, ``The asymptotic behavior of the eigenvalues of Toeplitz forms'', Math. Notes, 11 (1972), 97-101.
  • 5. P.I. Lizorkin, ``Estimates of trigonometric integrals and the Bernstein inequality for fractional derivatives'' Izv. Akad. Nauk SSSR, Ser. Mat. T29 (1965), 109-126.
  • 6. Harold Widom, A trace formula for Wiener-Hopf operators, J. Operator Theory 8 (1982), no. 2, 279–298. MR 677415
  • 7. H. Widom, On the singular values of Toeplitz matrices, Z. Anal. Anwendungen 8 (1989), no. 3, 221–229 (English, with German and Russian summaries). MR 1023115,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B10, 47B35

Retrieve articles in all journals with MSC (2000): 47B10, 47B35

Additional Information

Milutin R. Dostanic
Affiliation: Matematicki Fakultet, University of Belgrade, Studentski trg 16, 11000 Belgrade, Yugoslavia

Keywords: Toeplitz matrices, singular values
Received by editor(s): April 26, 2000
Received by editor(s) in revised form: December 15, 2000
Published electronically: October 24, 2001
Communicated by: David R. Larson
Article copyright: © Copyright 2001 American Mathematical Society